Advice needed on alternative to PPI`s to treat a diagnosis of Chronic Gastric Atrophy

Hi all,

Looks like finally getting to bottom of my problems.

Just been diagnosed by Gastroscopy as having H.Pylori and Chronic Gastric Atrophy, after being given positive result in October last year for IFAbs and PCAbs but normal (340) serum B12.

Taking the triple therapy treatment for H.Pylori but told to carry on taking PPI for 2 months after Antibiotics course to help the Gastric damage ?

Been self injecting for last 2 months ( did own loading and alternate day for neuro symptoms ) with good results.

Seen various mention of Sourkraut / Apple Cider Vinegar / Mastic Gum etc, just wonder what best combination of non drug products to use.

Still not got a definitive acceptance from GP`s or Consultant that I have P.A. !

8 Replies

oldestnewest
  • if you are self injecting then the use of PPIs isn't going to be an issue in relation to B12 - they only affect the absorption in the gut and you are topping up the levels in your blood with the injections rather than relying on the gut for your B12.

    PPIs will allow the gut to heal after the h pylori infection and the antibiotics so you do need to take them and they are the correct course of treatment.

  • Thanks Gambit62,

    I forgot to say I took PPI`s from 2007 till mid 2016 due to 3 Heart attacks, was told needed to protect stomach from all the meds being taken, especially Statins and Aspirin. I stopped taking before well before PA was a possibility.

    Will taking ppi affect absorption of the multi vit/minerals I`m taking as co-factors to B12 ?

    Many thanks.

  • it will lower stomach acidity and hence affect general absorption - but then the h pylori infection will have been affecting absorption so it would be better to make sure you give yourself time to recover from that and take the PPIs for a couple of months.

  • Many thanks for taking time to reply Gambit62

    ATB

  • Gambit - sorry to "hijack" the thread with Barry. However I am somewhat puzzled to read that one can stop taking PPIs cold-turkey, especially after taking these for a very long time. Am still thinking of a safe way of stopping using these....

  • not an expert but think you are right that generally isn't recommended to just stop PPIs - certainly taking them should be per medical advice. Think this is because it can cause problems for some people - but that doesn't mean it is a problem for everyone - same with anti-depressants. Sorry itsaproblem for you.

  • The mentions of cider vinegar are for if one has low stomach acid. This is common for people with PA.

  • Hi Barry,

    "Still not got a definitive acceptance from GP`s or Consultant that I have P.A. "

    Have you asked them outright, perhaps in a letter, if you have PA?

    If they say no, you could remind them of the positive IFA results and PCAb results and ask them what other conditions could result in these test results.

    If they are vague or prevaricate, you could perhaps ask them to explain why they are unsure that it is PA.

You may also like...